Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 202, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2006, 9:57 PM EDT for Lawrence County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2006, 9:57 PM EDT (01:57 UTC)
- Expired
- Jun 10, 2006, 10:25 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 110157 SVRIND INC093-110230- /O.NEW.KIND.SV.W.0202.060611T0157Z-060611T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 957 PM EDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF BEDFORD * UNTIL 1030 PM EDT * AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF OOLITIC... OR ABOUT 9 MILES WEST OF BEDFORD...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEDFORD AROUND 1005 PM EDT... MITCHELL AROUND 1010 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3891 8671 3873 8670 3869 8632 3892 8632 $$ HAINES
2 follow-up statements
000 WWUS53 KIND 110214 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1014 PM EDT SAT JUN 10 2006 INC093-110230- /O.CON.KIND.SV.W.0202.000000T0000Z-060611T0230Z/ LAWRENCE- 1014 PM EDT SAT JUN 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR LAWRENCE COUNTY... AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MITCHELL...OR ABOUT NEAR BEDFORD...MOVING EAST AT 45 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS DECREASED SOME IN STRENGTH BUT MAY STILL BE PRODUCING DANGEROUS WEATHER. LAT...LON 3891 8671 3873 8670 3869 8632 3892 8632 $$ HAINES
000 WWUS53 KIND 110225 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1025 PM EDT SAT JUN 10 2006 INC093-110235- /O.CAN.KIND.SV.W.0202.000000T0000Z-060611T0230Z/ LAWRENCE- 1025 PM EDT SAT JUN 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS CANCELLED... THE THUNDERSTORM HAS DECREASED BELOW SEVERE WEATHER LIMITS. LAT...LON 3891 8671 3873 8670 3869 8632 3892 8632 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:40 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 10, 7:40 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 740 PM EDT SAT JUN 10 2006 .AVIATION...DISCUSSION FOR THE 00Z TAFS A STATIONARY FRONT EXTENDS FROM CENTRAL MISSOURI THROUGH SOUTHERN INDIANA AND INTO EASTERN KENTUCKY. THIS FRONT WILL MOVE LITTLE THROUGH THE FORECAST PERIOD. VERY MOIST AIR OVER RUNNING THE FRONT WILL CAUSE VFR CONDITIONS IN SOUTHERN INDIANA TO MVFR CEILINGS IN THE CENTRAL AND NORTH. A WEATHER DISTURBANCE TRACKING ALONG THE FRONT WILL BRING AN AREA OF THUNDERSTORMS INTO SOUTHERN INDIANA LATER TONIGHT. CONDITIONS MAY DECREASE TO MVFR WITH ISOLATED IFR CONDITIONS IN THE STRONGER STORMS. SOME SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. CONDITIONS MAY BEGIN TO IMPROVE LATER IN THE MORNING ON SUNDAY AS THE FRONT MOVES A LITTLE TO THE SOUTH. && .PREVIOUS DISCUSSION...FCST FOCUS WILL BE ON HEAVY RAIN POTENTIAL TONIGHT AND RAIN CHANCES THROUGH SUNDAY. A STATIONARY FRONT EXTENDED FROM EXTREME SOUTHERN INDIANA JUST NORTH OF EVANSVILLE TO LOW PRESSURE OVER NORTHEAST KANSAS. TEMPERATURES SOUTH OF THE FRONT HAD WARMED TO 90S WHILE 60S AND 70S WERE THE RULE TO THE NORTH. RADAR MOSAICS SHOWED NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTH AND CENTRAL ILLINOIS AND THUNDERSTORMS WERE BEGINNING TO INCREASE ACROSS MISSOURI. LOOKS LIKE NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN 2/3 OF OUR FORECAST AREA THROUGH EARLY EVENING. MODELS INDICATE THUNDERSTORMS WILL INCREASE AHEAD OF S/W OVER ERN KANSAS WHICH WAS ALSO INDICATED ON WATER VAPOR. MODELS INDICATE GOOD MOISTURE CONVERGENCE NEAR SURFACE AND 850 MB. 850 MB JET IS ONLY 20-30 KNOTS TO OUR SOUTHWEST AND DEWPOINTS ONLY IN LOWER 60S TO OUR SOUTHWEST. SO EVEN THOUGH HEAVY RAINS STILL APPEAR A GOOD BET WILL NOT ISSUE FLOOD WATCH AT THIS TIME. SPC ALSO KEEPS OUR S/W HALF OF OUR FORECAST AREA IN SLIGHT CHANCE OF SEVERE WEATHER. HIGH PRESSURE BUILDING INTO GREAT LAKES WILL FORCE FRONT SLOWLY SOUTHWARD DURING THE DAY SUNDAY. HOWEVER MODELS ARE A LITTLE SLOWER IN DRYING THINGS OUT ON SUNDAY. WILL GO DRY MOST OF EXTENDED UNTIL DAY 7 AS HIGH PRESSURE OVER GREAT LAKES DOMINATES OUR WEATHER. HPC AND GFS INDICATES COLD FRONT APPROACHING OUR AREA BY DAY 7. WILL MENTION SLIGHT CHANCE OF THUNDERSTORMS BY THEN. IT IS POSSIBLE THIS SYSTEM MAY NOT REACH US UNTIL AFTER DAY 7. I HAVE USED A BLEND OF MET/MAV TEMPERATURES IN THE SHORT TERM. CLOUDS SHOULD KEEP TEMPERATURES NEAR THE HIGHER END OF GUIDANCE NUMBERS TONIGHT. && IND WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...JEH AVIATION...HAINES
Hazardous weather outlook, Jun 10, 4:38 AM EDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 AM EDT SAT JUN 10 2006 INZ021-028>031-035>049-051>057-060>065-067>072-110845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 338 AM CDT SAT JUN 10 2006 /438 AM EDT SAT JUN 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD RAIN AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA BOTH TODAY AND TONIGHT. LOCALLY HEAVY RAINS WILL BE POSSIBLE...ESPECIALLY TONIGHT SOUTH OF INTERSTATE 70. MANY AREAS COULD RECEIVE BETWEEN ONE AND TWO INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MAY BE SUFFICIENT TO CAUSE FLOODING OF LOW LYING AREAS AND SMALL CREEKS AND STREAMS. IN ADDITION...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT FOR THOSE AREAS SOUTH OF A TERRE HAUTE TO SEYMOUR LINE. A WARM FRONT WILL SLOWLY MOVE NORTH INTO PARTS OF CENTRAL INDIANA TODAY. ANY STORMS THAT DEVELOP ALONG OR SOUTH OF THIS FRONT COULD BECOME SEVERE. BY LATER THIS EVENING...A LARGE COMPLEX OF STORMS COULD ORGANIZE ACROSS ILLINOIS. THIS AREA OF STORMS WOULD RACE SOUTHEAST ALONG THE FRONT. THE MAIN THREAT FROM ANY STORMS NEAR THE FRONT WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A SMALL CHANCE FOR A TORNADO...IMMEDIATELY ALONG THE WARM FRONT ALONG AND SOUTH OF A TERRE HAUTE TO SEYMOUR LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS SHOULD GRADUALLY DIMINISH ACROSS THE AREA BY SUNDAY EVENING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF A TERRE HAUTE TO SEYMOUR LINE AFTER 5 PM TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.